Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 10, 2025, 12:48 AM MST for 6 counties in Idaho. It took effect at Jan 10, 2025, 9:00 PM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2025, 12:48 AM MST (07:48 UTC)
- In effect from
- Jan 10, 2025, 9:00 PM MST
- Expired
- Jan 11, 2025, 5:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 75 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 7.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS75 KPIH 100748 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1248 AM MST Fri Jan 10 2025 IDZ051-055>057-102115- /O.NEW.KPIH.WI.Y.0002.250111T0400Z-250112T0000Z/ Shoshone/Lava Beds-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Burley, Heyburn, Rockland, Rupert, Albion, Almo, Malta, Richfield, Oakley, Carey, Holbrook, and Shoshone 1248 AM MST Fri Jan 10 2025 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Higher gusts are likely above pass level. * WHERE...Shoshone, Burley, Oakley, Heyburn, Idahome, Malta, City of Rocks, Declo, Juniper, Connor Summit, and Sweetzer Summit. * WHEN...From 9 PM this evening to 5 PM MST Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. There is a brief window for blowing snow across lower elevations overnight and early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. Keyes
2 follow-up statements
692 WWUS75 KPIH 102035 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 135 PM MST Fri Jan 10 2025 IDZ051-055>057-120000- /O.CON.KPIH.WI.Y.0002.250111T0400Z-250112T0000Z/ Shoshone/Lava Beds-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Heyburn, Oakley, Holbrook, Rupert, Albion, Malta, Carey, Shoshone, Richfield, Almo, Rockland, and Burley 135 PM MST Fri Jan 10 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Higher gusts are likely above pass level. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Raft River Region, and Southern Hills/Albion Mountains. * WHEN...From 9 PM this evening to 5 PM MST Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. There is a brief window for blowing snow across lower elevations overnight and early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. MacKay
001 WWUS75 KPIH 112338 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 438 PM MST Sat Jan 11 2025 IDZ051-055>057-120045- /O.EXP.KPIH.WI.Y.0002.000000T0000Z-250112T0000Z/ Shoshone/Lava Beds-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Albion, Oakley, Holbrook, Richfield, Heyburn, Burley, Rupert, Malta, Shoshone, Almo, Rockland, and Carey 438 PM MST Sat Jan 11 2025 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to weaken this evening. Therefore the wind advisory will be allowed to expire at 5 PM. $$ Visit weather.gov/pocatello for more information. 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:47 PM MST, 10 hours 1 minute earlier.
Area forecast discussion, Jan 9, 2:47 PM MST, 10 hours 1 minute before
Area Forecast Discussion National Weather Service Pocatello ID 247 PM MST Thu Jan 9 2025 .SHORT TERM... High pressure is in full control of the weather across eastern Idaho. This is keeping things relatively quiet across the region although there is a catch. Low stratus and fog has plagued much of the Snake Plain, INL and even into the lower portions of the Wood River Valley near KSUN. This doesn't show much sign of abating and will likely last for much of the evening and into the day on Friday causing impacts to aviation around the area. During the day Friday, the aforementioned ridge will break down as a quick moving shortwave will push through our area. This feature will bring accumulating snow to the region as well as increasing wind speeds, mainly in the South Hills, Magic Valley and parts of the lower Snake Plain where a Wind Advisory may be needed for some (or all) of the area. .LONG TERM...Saturday through next Thursday As a cold front continues its progression SE of Idaho into Utah, Wyoming, and Colorado Saturday morning, scattered snow showers will continue across much of our CWA especially in the mountains as winds peak following the passage of the front. Winds will be strongest in the mountains and in the Magic Valley/Lower Snake River Plain and will peak around 20-30 mph with gusts to 30-50 mph, locally stronger in downslope favored areas in the Raft River Valley around Malta. Snow will ramp down late Saturday into Saturday night as a colder and drier airmass builds in with isolated mountain snow showers continuing into Sunday. Storm total snowfall accumulations for Friday into Saturday have remained consistent with previous forecasts showing the highest totals in NW upslope favored locations given NW to SE moisture transport with this system. These areas include the South Hills/Albion Mountains, SRN/ERN Highlands, and the NRN CNTRL Mountains up around Lemhi and NRN Custer Counties. This keeps the latest total amounts with the cold front in that T-3" range everywhere outside of our NW upslope favored areas where we could see an elevation dependent 3-8" with locally higher totals. Outside of some very isolated snow showers on Sunday, conditions turn very dry and cold once again to finish out the weekend into next week as high pressure returns over the NRN Rockies. The GFS/ECMWF and GEFS/EPS models continue to remain in agreement on a Rex Block setting up next week with a H5 low around the SW CONUS and a broad ridge of high pressure over the NRN Rockies which will keep inversions in place. Until there are any major disruptions to this blocking pattern, this will be the going trend through mid-January. Temperatures however do look to gradually warm through the work as the ridge axis of high pressure shifts east and allows for warmer air to advect north out of the Great Basin. MacKay && .AVIATION...18Z TAFS through 18Z Friday Early afternoon satellite imagery shows widespread areas of low stratus and fog across SE Idaho that while it is seeing some erosion as the day progresses, we are still seeing MVFR/IFR conditions in and around the Snake River Plain/Wood River Valley as low clouds persist. Any improvement this afternoon looks to be short lived however as the coverage of low clouds remains expected to again expand in coverage later today into tonight and continue into Friday morning with widespread MVFR/IFR CIGS/VIS. As high pressure shifts east on Friday courtesy of an incoming cold front late Friday into Saturday, the persistent inversion is expected to break with improving conditions later Friday morning into the afternoon hours. Scattered to widespread snow showers are then expected to build in NW to SE Friday afternoon and evening with snow continuing into Saturday as winds ramp up. MacKay && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.